Back to Ask the Diabetes Team Ask the Diabetes Team

From Denver, Colorado, USA:

I have a five year old daughter who is currently taking one unit of insulin in the morning, down from three. Recently, her blood sugars have been really regular, between 100 and 159 mg/dl [5.6 and 8.8 mmol/l] before meals, with a few 200s mg/dl [11.1 mmol/L], also. We've even experienced a couple times before bed that she is between 72 and 81 mg/dl [4 and 4.5 mmol/L], which tends to make me very nervous. Do you think we should discontinue the Lantus? Is it possible she doesn't have diabetes after all? If not, what else could this be? Is it maybe nothing at all?


I believe she might be in the remission (honeymoon) phase of type 1 diabetes that generally doesn't last longer than a year in such a young child. The best way to prolong it is to stick to the best metabolic control and not to stop insulin, even very low dosages. In your daughter's case, I think that even one unit of insulin glargine (Lantus) must be continued if you consider that sometimes her blood sugar levels were 200 and above.


Original posting 14 Oct 2005
Posted to Diagnosis and Symptoms and Honeymoon


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:10:04
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.